Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Child has rash on thigh, no itching. Takes Claritin for seasonal allergies. Could this be an insect bite?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3428 Questions
Question
My 8 year old son developed a red rash on the back of his thigh. I just noticed it after he got out of the bathtub. He doesn't seem to be scratching it at all. He has Downs Syndrome and communication is a challenge. He is not running a fever. He has seasonal allergies and is taking Claritin. He was at the park on Friday. Could this be an insect bite? He is active and generally happy.
I just wanted to add that it feels a little raised as you'll see in the picture I attached. I applied some Benadryl cream to it.
Posted Sat, 8 Jun 2013 in General Health
 
 
Answered by Dr. Raju A.T 2 hours later
Hi,

Thanks for your query.

I have gone through the image you have attached with this query.

The rash appears more as a bruise rather than any inflammatory rash. I do not think it to be due to allergic reaction or due to infection. It could probably be due to sitting for long time on a uneven surface or a bath tub rim. This bruise will surely become more evident when it is subjected to warmth.

Applying cold compresses and massaging gently the affected area may help to get rid of the rash he has. There would be no need for any medication or creams.

Need not worry, the rash will subside on its own.

If the rash is growing in size or developing any associated symptoms then you may have to rush to the ER to get it physically examined to find out the right cause.

Hope I answered your query.

Please let me know if there are any other concerns.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor